MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE 3-LUMEN SPHINCTEROTOME V; SINGLE USE 2-LUMEN SPHINCTEROTOME

AOMORI OLYMPUS CO., LTD. SINGLE USE 3-LUMEN SPHINCTEROTOME V; SINGLE USE 2-LUMEN SPHINCTEROTOME
Model Number KD-V411M-0320
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus that while using the single use 3-lumen sphincterotome v, the knife wire broke from the root side at the first output during a papillary incision.The issue occurred during the therapeutic procedure (endoscopic papillotomy), and the procedure was completed with a similar device.There was no patient harm associated with the event.
 
Additional Manufacturer Narrative
The device was returned and evaluated, and the customer¿s allegation was confirmed as the knife wire was found to be broken.The wire coating was torn, and the broken part was scorched and melted.The outer diameter of the knife wire was measured, and no abnormality was found.There were also no problems with the length of the knife wire and wire coating, nor were any defects found with the actual product.No other abnormalities that could have led to the knife wire breakage could be confirmed.The investigation is ongoing and follow-up with the user facility is currently being performed.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's (lm) final investigation.The lm investigation was inadvertently omitted from the initial medwatch.Please see updates to h6 and h10.A review of the device history record found no deviations that could have caused or contributed to the reported issue.The root cause of the cutting wire breakage was unable to be identified.However, based on the results of the investigation, a likely mechanism causing the cutting wire breakage might be the following: 1.The cutting wire where the wire coating was torn came into contact with the distal end of the endoscope when the forceps elevator was raised.2.Under circumstances described above 1, an electric conduction was activated.This caused the cutting wire to become hot instantly at the contact point.As a result, the cutting wire broke.Additionally, it's likely the tears of the coated portion of the cutting wire were due to the slider being slightly pushed causing the cutting wire to deflect.It's probable, the coated portion of the cutting wire has been rubbed due to the effect of contacting a metal area of the endoscope.However, a final root cause could not be determined.The following is included in the instructions for use: ¿since the cutting wire is very thin, it may break off in the following cases: the distance between the papilla of vater and the cutting wire is very short, the output is too high or activated while the cutting wire touches metal parts of the endoscope, or the cutting wire is tightened too strong.When the cutting wire breaks off, its proximal end will be retracted toward the endoscope if the slider is pulled.If the slider is pushed, the cutting wire will be pushed out toward the papilla or move sideways.If the cutting wire breaks off, stop the output immediately and pull the slider completely to retract the broken cutting wire into the tube.Then withdraw the sphincterotome from the papilla.Otherwise, patient injury, such as perforations, bleeding, or lacerations within the biliary duct, and/or damage of the endoscope could result.When inserting the instrument into the endoscope, be sure that the cutting wire is parallel to the tube.Otherwise, the metal part of the forceps elevator may contact the cutting wire and peel off the coating material.Do not activate output while tissue is in contact with the torn or damaged coated portion of the distal end.If output is activated while tissue is contacting the torn or damaged coated portion due to insertion into or withdrawal from an endoscope, leakage current, decreased output, and/or thermal injury could result.If you feel the cutting is blunt, withdraw the device from the scope to examine if there is any peel off and tear at the coating portion.¿ olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
This report is being supplemented to correct the aware date (g3) on the third supplemental medwatch.The aware date should have been 24january2023.This correction is due to an inadvertent typographical error.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information provided by the customer: b5/reportable event description: there was an approximate 10 minute delay for device replacement, and it is unknown whether patient was under anesthesia at the time.D10/concomitant medical products (current field includes serial numbers due to maximum character limits: jf-260v(2824463); cv-290(7828418); clv-290sl(7820477).Therapy date: (b)(6) 2022.
 
Event or Problem Description
There was an approximate 10 minute delay for device replacement, and it is unknown whether patient was under anesthesia at the time.
 
Additional Manufacturer Narrative
This report is being supplemented to correct the aware date (g3) on the third supplemental medwatch (9614641 - 2023 - 00008).The aware date should have been 24january2022.

Brand Name
SINGLE USE 3-LUMEN SPHINCTEROTOME V
Common Device Name
SINGLE USE 2-LUMEN SPHINCTEROTOME
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16093724
Report Number9614641-2023-00008
Device Sequence Number15082127
Product Code KNS
UDI-Device Identifier04953170183973
UDI-Public04953170183973
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K950166
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 01/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberKD-V411M-0320
Device Lot Number24K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/07/2022
Supplement Date Received by Manufacturer01/12/2023
01/25/2023
01/25/2023
01/25/2023
Initial Report FDA Received Date01/04/2023
Supplement Report FDA Received Date01/13/2023
01/25/2023
01/25/2023
01/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
JF-260V, CV-290, CLV-290SL
Patient SexUnknown